Skip to content

A&E… Long time no see.

March 11, 2013

Feeling really low today. Last night I had severe chest pain (I normally get chest pain, but not anywhere near as bad) I tried to ignore it until the point where I was struggling to draw a proper breath.

Mum phoned an ambulance and a paramedic came out. My BP was high, I had a slight temperature, and my POTs was starting to break out into a usual attack on top of the chest pain. The paramedic did an ECG and other obs and then proceeded to spray this stuff under my tongue and give me ‘asprin’ (I tried to question about the aspirin thinning my blood and making my POTs worse, but he said he wanted me to take it). After both the asprin and the spray, my chest pain started to ease, and a little while later he sprayed the stuff under my tongue again.

As the pain in my chest eased, my POTs was going mental (I had two of my POTs attacks, pushing out well over 200bpm laying down, and my joint pain was unbearable in my hips and knees from the leg convulsions).

He said he wanted me to go to A&E for further tests and phoned through for an ambulance to take me. When the ambulance arrived, I struggled on my crippled legs to get to the bathroom (f-in and blinding as I moved). The paramedic on the ambulance put a cannula in to give me morphine for my joint pain, but said he was concerned about my fluctuating BP, so I opted to bare it and pass on the morphine (although today I would love some!).

The spray (i think he called it nitroglycerin) and asprin may have done the trick for what ever caused the chest pains, but dear god! It was like I wasn’t on my heart meds, my pots was going nuts!!

There was a long wait in A&E (although I got a bed straight away and the nurse took bloods straight away – it was snowy last night, so there were some accidents). I eventually saw a Doctor and he sent me to get a chest X-ray. With the Chest x-ray all clear for infections, and bloods all clear, the only abnormality was nothing serious, but something to do with my ECG results.

We eventually got home at 5am this morning, and I feel “@*!#” to say the least. I see my GP for one of our routine catch-ups the end of this month, so I’ll discuss things with him then.

Advertisements

From → Uncategorized

4 Comments
  1. Mahala permalink

    Hi Liam, Your POTS was going mental because of the spray. GTN is used to vaso-dilate the blood vessels(make them bigger), normally during angina or a heart attack allowing more blood to the heart muscle. Unfortunately it’s the worst thing they can give a potsy like us who already have blood pooling. Can I suggest adding it to the ‘drugs not to have’ list. Hope you are feeling better and not suffering in the heat at the moment. x

    • Thank you Mahala, it’s certainly been a hot few days! I’ll definitely be avoiding the spray in the future.

      All the best,
      Liam

  2. Alison permalink

    Hi there. Very interesting blog. I’ve been particularly poorly recently and made huge boo boo telling dvla I’d been dizzy abs lightheaded was given eying advice as I’d Judy got up from 6 eeeks better and was changing meds at the time. They are all over me now. Lots of questions etc. I never declared before as told I didn’t need to as not full on collapses. Have you informed dvla or had any interest from them? I’m worried sick incase they take my licence. I work and have four eds children x

    • Sorry to hear that Alison. I was advised to notify the DVLA purely for the fact that if they didn’t have an issue with my symptoms then I wouldn’t need to worry about notifying my insurance and risk them upping my insurance for no need. It was also for my peace of mind, should there ever be an accident that involved going to court.

      It took a long time (months) to get the decision from the DVLA, but, provided your doctors have never said that you can’t drive, then you can continue to do so whilst they make their decision. I was told by POTS specialists that POTS is not an immediate ban as most people are ok whilst sitting down, but it depends on the individuals symptoms, for example, some suffer seizures, which wouldn’t be safe.

      If feeling too dizzy to be safe to drive is not a constant thing, and most days you feel safe to drive. Then the days you feel too dizzy is no different to someone that has the flu, or too much to drink. In those situations drivers are supposed to use their judgement on not getting behind the wheel. I personally think this is no different.

      Try not to worry about it, they’ll reach out to your specialists and GP for advice regarding your specific symptoms, so if they’ve not given you reason to believe it’s unsafe to drive, then hopefully the DVLA will arrive at the same decision.

      All the best,
      Liam

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: